Nebraska, 2010High Wind in Nebraska, November 28, 2010
November 28, 2010 · NWS OAX · 1 event in 1 county or zone
Strong south winds developed over eastern Nebraska ahead of a large upper level storm system. The winds were sustained at 30 to 35 mph with some gusts of over 40 or 45 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong south winds developed over eastern Nebraska ahead of a large upper level storm system. The winds were sustained at 30 to 35 mph with some gusts of over 40 or 45 mph. One gust of 59 mph was recorded by the Lincoln Asos.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Nov 28, 1:22 PM CST, 35 minutes earlier.
Area forecast discussion, Nov 28, 1:22 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
122 PM CST SUN NOV 28 2010
.UPDATE...
UPDATED EARLIER TODAY TO EXPAND THE WIND ADVISORY AND RECENTLY
ISSUED A RED FLAG WARNING FOR SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA THROUGH THIS AFTERNOON.
&&
EXPANDED THE WIND ADVISORY DUE TO EXPECTED STRONGER WINDS
OCCURRING FARTHER NORTH AND EAST. THUS WIND ADVISORY FROM DAVID
CITY TO ONAWA IOWA AND AREAS TO THE SOUTH. UPDATED FOR DRIER
DEWPOINTS WITH MORNING UPDATE TO UPR TEENS TO LOWER 20S...HOWEVER
HIGHS ARE A FEW DEGREES WARMER...THUS RH VALUES ARE LOWER. THE
STRONGER WINDS...WARMER TEMPERATURES...LOW DEWPOINTS/RELATIVE
HUMIDITY AND FUELS HAVE PUSHED SOUTHERN NEBRASKA AND SOUTHWEST
IOWA INTO A RED FLAG WARNING.
&&
.PREV DISCUSSION... /ISSUED 231 AM CST SUN NOV 28 2010/
DISCUSSION...
LATEST WATER VAPOR IMAGERY AND SUBJECTIVE UPPER AIR ANALYSIS
INDICATED A DECENT TROUGH MOVING INTO THE DESERT SOUTHWEST...WITH
FAIR AGREEMENT AMONGST THE MODELS EVENTUALLY CLOSING OFF THE
CIRCULATION ALOFT MOVING EAST NORTHEAST THROUGH THE BEGINNING OF
THE WORKWEEK.
IN THE SHORT TERM...A PERSISTENT LEE TROUGH WILL ALLOW EAST SOUTHEAST
WINDS TO PREVAIL TODAY...STRENGTHENING TO 25 TO 35 MPH THIS AFTERNOON
WITH GUSTS APPROACHING 40 MPH IN SOUTHEAST NEBRASKA WITH A 50-60KT
H85 JET OVERHEAD. HAVE OPTED TO ISSUE A WIND ADVISORY FOR MUCH OF
SOUTHEAST NEBRASKA...BUT HAVE KEPT THE OMAHA METRO AND SOUTHWEST
IOWA OUT OF IT FOR NOW AS IT APPEARS TO REMAIN JUST BELOW CRITERIA
IN THESE AREAS. ALSO HAD SOME CONCERN FOR FIRE WEATHER ISSUES
TODAY AS DEWPOINTS COULD MIX DOWN INTO THE TEENS IN SOUTHEAST
NEBRASKA...BUT MINIMUM RH VALUES REMAIN IN THE MID 20S...AND RED
FLAG WARNING CRITERIA IS 20% OR LESS FOR HUMIDITY...ALTHOUGH IT
COULD BE CLOSE. ALSO ANOTHER MILD DAY IN STORE WITH TEMPS MORE IN
LINE WITH MET GUIDANCE VERSUS THE MAV WHICH SEEMS TOO COOL.
FOR TONIGHT...AS THE COLD FRONT MOVES INTO EASTERN NEBRASKA...DO
HAVE SOME CONCERN FOR SOME PATCHY DRIZZLE DEVELOPING AS LOW LEVELS
SATURATE AHEAD OF THE COLD FRONT...BUT SURFACE TEMPERATURES SHOULD
BE ABOVE FREEZING. HOWEVER...WITH COLDER AIR MOVING INTO NORTHEAST
NEBRASKA BEHIND THE FRONT...WITH DEEP LAYER SATURATION LAGGING...
THERE COULD UNFORTUNATELY BE SOME PATCHY FREEZING DRIZZLE THERE
LATE TONIGHT.
MONDAY IS A TRANSITION DAY WITH THE FRONT PUSHING EAST OF THE
AREA. TEMPS MAY RISE AHEAD OF THE FRONT...BUT MAY BE STEADY OR
EVEN FALL BEHIND THE FRONT. COULD STILL BE SOME SPOTTY FREEZING
DRIZZLE ACROSS NORTHEAST NEBRASKA BEFORE DEEPER SATURATION ARRIVES
TO ALLOW FOR ICE CRYSTAL DEVELOPMENT...AND SOME SPOTTY SHOWERS
ALONG/EAST OF THE MISSOURI RIVER. BY AFTERNOON...SHOULD BE COLD
ENOUGH FOR ALL SNOW ACROSS NORTHEAST NEBRASKA...BUT AMOUNTS ARE
FORECAST TO REMAIN VERY LIGHT OVERALL.
AS THE SURFACE LOW CONTINUES TO PULL AWAY EAST NORTHEAST FROM THE
REGION MONDAY NIGHT...THERE COULD BE SOME LIGHT SNOW OR FLURRIES
ACROSS MOST OF THE REGION AS DENDRITIC TEMPS AT H70 OVERSPREAD THE
AREA WITHIN A MOIST LAYER. AMOUNTS OVERALL ARE NEGLIGIBLE...BUT A
HALF INCH OR LESS COULD POSSIBLY OCCUR ACROSS NORTHERN HALF OF THE
CWFA. MORE IMPORTANTLY...WINDY CONDITIONS WILL DEVELOP WITH 20 TO
30 MPH WINDS. THIS COULD CREATE SOME MINOR VISIBILITY ISSUES WITH
THE FLURRIES...WITH WIND CHILL INDICES DIPPING INTO THE SINGLE
DIGITS ABOVE AND BELOW ZERO.
ANY FLURRIES SHOULD HAVE ENDED BY DAYBREAK TUESDAY...BUT BLUSTERY
CONDITIONS WILL STILL PREVAIL WITH RATHER CHILLY TEMPERATURES.
VLD
AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
LLWS FL020/19050KT WILL REMAIN PREVALENT AT ALL SITES UNTIL ABOUT
17Z THIS AFTN. AT THAT TIME...SFC PRESS GRADIENT TIGHTENS OVER ERN
NEB RESULTING IN SFC WIND GUSTS 20KT-30KT. SFC WINDS DECOUPLE THEN
TWD 29/00Z WITH LLWS FL020/19050KT AGAIN EXPECTED AT ALL TERMINALS
THE DURATION OF FCST PD. NO CROSS WIND ISSUES ANTICIPATED.
DEE
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ034-044-045-
050>053-065>068-078-088>093.
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR NEZ065>068-078-
088>093.
IA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR IAZ043-055-056-069-
079-080-090-091.
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR IAZ079-080-090-
091.
&&
ZAPOTOCNYHazardous weather outlook, Nov 28, 1:30 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
130 PM CST SUN NOV 28 2010
IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-
290930-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE-
PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
130 PM CST SUN NOV 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST
NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG SOUTHERLY WINDS GUSTING UP TO 45 MPH WILL CONTINUE THIS
AFTERNOON ACROSS PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA.
A WIND ADVISORY IS IN EFFECT FOR THE AREA SOUTHEAST OF A LINE FROM
DAVID CITY TO ONAWA IOWA UNTIL 6 PM.
DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITY...THE GRASSLAND FIRE
DANGER INDEX WILL ALSO REACH THE EXTREME CATEGORY THIS AFTERNOON
FOR THIS AREA AS WELL. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN
AREAS WITH EXTREME FIRE DANGER.
IN ADDITION...A COLD FRONT MOVING INTO THE REGION TONIGHT COULD
BRING SOME PATCHY FREEZING DRIZZLE TO PORTIONS OF NORTHEAST
NEBRASKA AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE COLD FRONT WILL CONTINUE TO SWEEP THROUGH THE REGION ON
MONDAY. SOME PATCHY FREEZING DRIZZLE COULD STILL OCCUR ACROSS
NORTHEAST NEBRASKA MONDAY MORNING...BUT CHANGING TO LIGHT SNOW BY
MONDAY AFTERNOON...WITH A CHANCE FOR SOME LIGHT SNOW ACROSS THE
ENTIRE REGION MONDAY NIGHT. SNOWFALL AMOUNTS WILL BE LIGHT...
GENERALLY A HALF AN INCH TO 3 INCHES NORTH OF INTERSTATE 80. AT THE
SAME TIME...NORTHWEST WINDS OF 20 TO 30 MPH WILL ALSO CONTINUE TO
USHER IN SHARPLY COLDER TEMPERATURES DURING THIS TIME WITH WIND
CHILL INDICES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO MONDAY
NIGHT...AND ONLY IN THE TEENS ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
IAZ079-080-090-091-NEZ065>068-078-088>093-290930-
MILLS-MONTGOMERY-FREMONT-PAGE-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
130 PM CST SUN NOV 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG SOUTHERLY WINDS GUSTING UP TO 45 MPH WILL CONTINUE THIS
AFTERNOON ACROSS PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA.
A WIND ADVISORY IS IN EFFECT UNTIL 6 PM.
DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITY...A RED FLAG
WARNING HAS BEEN ISSUED FOR THIS AFTERNOON FOR THIS AREA AS WELL.
ALL OUTDOOR BURNING SHOULD BE AVOIDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE COLD FRONT WILL CONTINUE TO SWEEP THROUGH THE REGION ON
MONDAY. LIGHT RAIN AND POSSIBLE PATCHY FREEZING DRIZZLE THEN LIGHT
SNOW COULD OCCUR ACROSS SOUTHEAST NEBRASKA MONDAY THROUGH TUESDAY
MORNING. SNOWFALL AMOUNTS WILL BE VERY LIGHT... GENERALLY LESS
THAN ONE HALF INCH. AT THE SAME TIME...NORTHWEST WINDS OF 20 TO
30 MPH WILL ALSO CONTINUE TO USHER IN SHARPLY COLDER TEMPERATURES
DURING THIS TIME WITH WIND CHILL INDICES IN THE SINGLE DIGITS
ABOVE AND BELOW ZERO MONDAY NIGHT...AND ONLY IN THE TEENS ON
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
ZAPOTOCNY
High Wind, Lancaster
- When
- November 28, 1:57 PM CST
- Where
- Lancaster forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Gradient south winds gusted as high as 59 mph at the Lincoln Asos.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, November 28, 2010$50,000 · 1 event
- Winter Storm in Minnesota, November 28 to 30, 201015 events
- Winter Storm and Winter Weather in Colorado, November 28 to 29, 201014 events
- Winter Storm in Montana, November 28 to 29, 20108 events
- Heavy Snow in Idaho, November 28, 20104 events
- High Wind in New Mexico, November 28, 201055 kt wind · 3 events
- High Wind in Texas, November 28, 201065 kt wind · 2 events
- Winter Weather in Colorado, November 28 to 29, 20102 events
- Heavy Snow in New Mexico, November 28 to 29, 20102 events
- Winter Storm in Alaska, November 28 to 30, 20102 events
- Winter Storm in South Dakota, November 28 to 29, 20102 events
- High Wind in Nebraska, November 28 to 29, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 262698.